Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 40, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 5, 2022, 11:38 AM CDT for Shannon County, Missouri. It took effect at May 5, 2022, 5:32 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2022, 11:38 AM CDT (16:38 UTC)
- In effect from
- May 5, 2022, 5:32 PM CDT
- Expired
- May 5, 2022, 10:48 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 177 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 10.44 ft at May 5, 2022, 8:00 PM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 7:11 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 5, 7:11 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
711 AM CDT Thu May 5 2022
...AVIATION UPDATE...
Key Messages:
1. Widespread flooding ongoing with additional rainfall into
tonight.
2. A few strong to severe storms are possible this afternoon and
evening, mainly south of Interstate 44. Locally heavy rain, damaging
wind gusts, and large hail are the primary hazards.
3. Significant warmup is in the forecast for next week.
.SHORT TERM...(Today and tonight)
Issued at 322 AM CDT Thu May 5 2022
Widespread rainfall of 3-5 inches, with locally up to 7 inches,
has been observed over much of the western half of the CWA over
the last 24 hours, much of that over the last few hours. This has
resulted in widespread flash flooding and river flooding. Convection
currently over the area will continue to push east through this
morning. A couple stronger storms may be possible, but the main
threat will be heavy rainfall over the eastern Ozarks and
persistent moderate rainfall where plenty of rain has already
fallen over the western CWA.
Later today, a compact upper low will move through the CWA,
leading to additional convection. Some storms could be strong to
severe depending on how much clearing and destabilization can
occur, with the main severe threats being 1 inch hail and 60 mph
winds. Locally heavy rainfall will also be possible, especially
over the western half of the CWA where flooding is ongoing. CAMS
suggest potential for locally 2-4+ additional inches of rain, but
this should be more isolated than the ongoing convection. Will
need to continue close monitoring of flood potential.
.LONG TERM...(Friday through Wednesday)
Issued at 322 AM CDT Thu May 5 2022
Could see rain linger through the day Friday, but amounts will be
light.
Dry weather is overall expected through the rest of the long term,
but there could be some convection if shortwave energy can move
through the area. Confidence is high that temperatures will be
quite a bit warmer next week with highs in the 80s or even low
90s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 646 AM CDT Thu May 5 2022
Periods of showers and thunderstorms are expected today into
early tonight. Strong to severe storms are possible this afternoon
and evening. Expect variable conditions through the TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 PM CDT this afternoon for MOZ055-066>069-
077>081-088>096-101>105.
KS...Flood Watch until 1 PM CDT this afternoon for KSZ073-097-101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TitusHazardous weather outlook, May 5, 4:11 AM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 411 AM CDT Thu May 5 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 411 AM CDT Thu May 5 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Showers and thunderstorms will continue to impact southeast Kansas and the Missouri Ozarks this morning, with locally heavy rainfall and flooding as the primary hazards. The flooding risk continues across the area given, especially for locations along and west of Highway 65 where flooding is widespread and many roads are closed. Any locations that receive training or repeated thunderstorms could receive significant flooding, including flash flooding. For this afternoon and evening, the risk for severe thunderstorms will increase as a cold front and low pressure system approach from the west. Damaging wind gusts, large hail, and locally heavy rainfall and flooding are the primary hazards. The greatest severe threat will be south of Interstate 44. Any additional heavy rain will quickly lead to flooding given recent rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Local storm report, May 5, 8:37 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 S ASH GROVE 37.26N 93.59W
05/05/2022 E5.10 INCH GREENE MO CO-OP OBSERVER
FELL OVER AN 18HR PERIOD.
&&
TEOLocal storm report, May 5, 8:38 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 S ASH GROVE 37.26N 93.59W
05/05/2022 M5.10 INCH GREENE MO CO-OP OBSERVER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4 S
ASH GROVE. FELL OVER AN 18HR PERIOD.
&&
TEOLocal storm report, May 5, 8:48 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 1 ENE JOPLIN 37.09N 94.49W
05/04/2022 JASPER MO FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
ENE JOPLIN. LARGE TREE DOWN ON A PARKED CAR
ON MCCONNELL AVENUE. ALSO SEVERAL REPORTS OF
TREE AND SIGN DAMAGE THROUGHOUT THE CITY OF
JOPLIN. NUMEROUS POWERLINES DOWN. TIME
ESTIMATED FROM RADAR.
&&
TEOLocal storm report, May 5, 9:36 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 1 NNW BENNETT SPRINGS 37.73N 92.86W
05/05/2022 DALLAS MO BROADCAST MEDIA
BENNETT SPRINGS CAMPGROUND EVACUATED. PARK
IS UNDERWATER. PEOPLE STRAINED IN CABINS AND
ARE BEING REMOVED FROM CABINS. RIVER WENT
INTO MINOR FLOOD STAGE AT 2:15 AM AND MAJOR
FLOOD STAGE AT 5:30 AM.
&&
TEOLocal storm report, May 5, 9:56 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM FLASH FLOOD 5 SE STRAFFORD 37.22N 93.04W
05/05/2022 WEBSTER MO PUBLIC
JAMES RIVER AT HIGHWAY B IN WEBSTER COUNTY
HAS A LOT OF WATER FLOWING TOWARDS
SPRINGFIELD. WAY OUT OF ITS BANKS.
&&
TEOLocal storm report, May 5, 10:07 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM FLASH FLOOD 4 WNW AVA 36.97N 92.73W
05/05/2022 DOUGLAS MO AMATEUR RADIO
COWSKIN CREEK AT HWY Y CLOSED DUE TO FLASH
FLOODING.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:12 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| May 4, 8:12 PM CDT | River Flood Warning | SGF | Bates, Vernon | 8 days |
| May 4, 8:12 PM CDT | River Flood Warning | SGF | St. Clair | 11 days |
| May 4, 9:39 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| May 4, 9:55 PM CDT | River Flood Warning | SGF | Cedar | 3 days |
| May 4, 10:03 PM CDT | River Flood Warning | SGF | Pulaski | 67 hr |
| May 4, 10:03 PM CDT | River Flood Warning | SGF | Phelps | 4 days |
| May 4, 10:16 PM CDT | Special Weather Statement | SGF | Jasper | 44 min |
| May 4, 10:25 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 50 min |
| May 4, 10:43 PM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 6 hr |
| May 4, 11:15 PM CDT | Special Weather Statement | SGF | Dade | 45 min |
| May 5, 12:06 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Douglas, Greene, Lawrence, Stone and 2 more | 101 min |
| May 5, 12:17 AM CDT | Flash Flood Warning | SGF | Greene, Polk | 6 hr |
| May 5, 12:29 AM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 5, 12:46 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone | 62 min |
| May 5, 1:47 AM CDT | Areal Flood Warning | SGF | Christian, Greene, Stone, Webster | 6 hr |
| May 5, 1:48 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 5 hr |
| May 5, 2:12 AM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 6 hr |
| May 5, 2:49 AM CDT | River Flood Warning | SGF | Jasper | 66 hr |
| May 5, 2:49 AM CDT | River Flood Warning | SGF | Jasper | 3 days |
| May 5, 2:49 AM CDT | River Flood Warning | SGF | McDonald | 47 hr |
| May 5, 3:26 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Douglas, Laclede, Pulaski, Stone and 3 more | 3 hr |
| May 5, 3:35 AM CDT | Special Weather Statement | SGF | Ozark | 25 min |
| May 5, 3:44 AM CDT | Areal Flood Warning | SGF | Barton, Jasper, Newton | 7 hr |
| May 5, 3:53 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 4 hr |
| May 5, 4:32 AM CDT | Areal Flood Warning | SGF | Dade, Lawrence | 6 hr |
| May 5, 5:24 AM CDT | Areal Flood Warning | SGF | Douglas, Ozark, Taney, Wright | 7 hr |
| May 5, 6:21 AM CDT | Areal Flood Warning | SGF | Greene, Polk | 90 min |
| May 5, 6:33 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Laclede, Stone, Taney, Wright | 6 hr |
| May 5, 6:54 AM CDT | River Flood Warning | SGF | Christian, Stone | 48 hr |
| May 5, 6:54 AM CDT | River Flood Warning | SGF | Stone | 58 hr |
| May 5, 6:59 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 4 hr |
| May 5, 7:06 AM CDT | Areal Flood Warning | SGF | Howell, Texas | 27 hr |
| May 5, 7:34 AM CDT | River Flood Warning | SGF | Pulaski | 43 hr |
| May 5, 7:34 AM CDT | River Flood Warning | SGF | Laclede | 46 hr |
| May 5, 7:46 AM CDT | Areal Flood Warning | SGF | Camden, Christian, Dallas, Greene, Hickory, Laclede and 3 more | 26 hr |
| May 5, 8:43 AM CDT | Areal Flood Warning | SGF | Phelps, Pulaski | 25 hr |
| May 5, 10:37 AM CDT | River Flood Warning | SGF | Carter, Shannon | 59 hr |
| May 5, 10:52 AM CDT | Areal Flood Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 2 more | 23 hr |
| May 5, 11:59 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney, Wright | 22 hr |
| May 5, 6:37 PM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Maries, Miller, Morgan and 3 more | 15 hr |
| May 4, 8:12 PM CDT | River Flood Warning | SGF | Bourbon | 55 hr |
| May 4, 8:52 PM CDT | Flash Flood Warning | SGF | Crawford | 6 hr |
| May 4, 9:08 PM CDT | Special Weather Statement | SGF | Cherokee | 37 min |
| May 5, 2:49 AM CDT | River Flood Warning | SGF | Cherokee | 4 days |
| May 5, 2:53 AM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 8 hr |
| May 5, 9:19 AM CDT | River Flood Warning | SGF | Bourbon | 32 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.